Newest Review: ... part of it comes down to the hot drink experience. There are cheaper versions of Lemsip available in supermarkets etc but I'... more
It's a comfort thing!
Member Name: bettyboop2002
Advantages: soothes the pain
Disadvantages: doesn't last as long as I'd like
There are lots of different varieties of Lemsip available, each containing different amounts of paracetamol. Some focus on sinuses, others on sore throats, breathing or head colds.
Some are in capsule form, others in dissolvable powder form, some which you have a choice of swallowing or dissolving and there is also a vapour patch for children.
Boxes are also available which contain different tablets for the day and the night. Most of the sachets come in either a box of 5 or 10 sachets.
A box of 5 costs just under £2 and a box of 10 costs around £3 so the larger box is better value.
There are a few flavours available, the most common seems to be lemon but there is also blackcurrant or wild berry & orange.
The box I currently have is the following:
COLD & FLU
Hot Lemon 500g - 5 sachets
First I'll start with a quick warning, this is also on the box but when I'm feeling unwell I get a fuzzy head and brain and forget important things.
This Lemsip should not be taken with any other products that contain Paracetamol as it has Paracetamol in it. You should also not take any more than on every 4 hours and no more than 6 in 24 hours. It is not suitable for under 12s.
I think it's easy to forget about this as it's in powder form and you drink it with hot water so it's easy to treat as a hot drink and forget it actually contains medication.
For those on a low sodium diet, each sachet contains 94.1mg of sodium. For diabetics, each sachet contains 3g of sucrose.
Lemsip comes in a dark green cardboard box with yellow and white text, there is a picture of lemons and a yellow mug on the front. The back of the box is white with a list of ingredients, a warning and ingredients.
Inside the box there are 5 (4.8g) sachets of Lemsip which are a handy size to put in a pocket or bag if you feel you'll need a sachet when you're on the go.
What is Lemsip for?
Lemsip is to provide relief from the symptoms of cold and flu including a sore throat, headache, fever and all over aches and pains.
How do you take Lemsip?
This particular form is a powder which you mix with hot water until it's dissolved and drink. It does state that it should be hot water and not boiling water.
It doesn't state an amount of water, I prefer to mix it in a large mug with plenty of hot water as it dilutes it a bit more. I also like to add sugar to it as it improves the taste. If I have a sore throat I often put honey in it as I finds it eases my throat. I also put a teaspoon of honey into my cup of tea which I can have in between doses of the Lemsip if my throat is still sore. I find the honey really helps if you get swollen glands too which I get a lot.
Can anyone take Lemsip?
There are not really any specific do's and don'ts when it comes to Lemsip but it is recommended that you contact a pharmacist or doctors if you are any of the following (from the leaflet):
- Pregnant or breastfeeding
- Intolerant to some sugars
- Have phenylketonuria
- Have impaired kidney or liver function
- Are taking other drugs that affect the liver (includes some antidepressants)
- Are taking anti-emetic drugs
- Are taking cholesterol drugs
- Are taking anticoagulant medication
Does it work?
Obviously everybody gets different symptoms with a cold or flu and they can range from a little sniffle to a 'man flu'. I am living proof that women can get 'man flu' and seem to get the whole lot.
I find it eases some of the symptoms, it is good for a sore throat and if I'm feeling shivery it doesn't take long to warm me up. As for the aches and pains I find it helps a little but not for very long. I have yet to find a product that eases for the full 4 hours until you take your next dosage though so this is one of my preferred choices.
I really dislike the taste of this and no matter how well you stir it you can avoid that awful last mouthful at the bottom of the cup that tastes stronger than the rest. The sugar/honey or both does improve this though. I prefer the lemon as I feel it goes better with sugar than honey than a blackcurrant flavour.
I find this eases some of my symptoms and I feel better about taking this with only sugars and paracetamol in the ingredients than some other cold and flu medications where the list of ingredients can be quite lengthy.
The only thing I don't like is taking one of these before bed as soon after drinking this I find it warms me up to the point that I am sweating and I feel really uncomfortable being this warm when I go to bed. If I feel like I need one late at night I usually take one about an hour before and I will have cooled down by the time I go to bed.
I like this as it gives me the effects of paracetamol as well as the soothing effects of a warm drink on a sore throat so it's better than trying to take a paracetamol tablet (I'm not good at taking tablets even without the sore throat) and then find some kind of soother for the throat on top of the painkiller.
This is a medicine I've used for years and will carry on using until something better comes along - I personally don't find the Lemsip Max strength variety of this provides any more relief than this one so I like to stick to this original.
Summary: Doesn't taste great but is better than some!
More reviews in the field of Coughs, Colds & Flus
- Bells Cough Medicine
- Thank Pholcodine Linctus for that!
- Soothing if Not Very Decongesting
- Cured my cold!
- Double, double toil and trouble; Boots vapour chest rub bubble.
- Buttercup Original Flavour Syrup
- Express Pain Relief
- Keeping lips luscious..........and cold sore free.
- Mentally Mentholly
- The one, the only, Accept no Substitutes
- Omega Excellence Organic Cold Milled Flax Seeds
- FSC Cold Pressed Linseed Oil
- Tixylix Cough Medicine
- Comvita Children'S Lemon & Honey Lollipops
- Weleda Herb & Honey Cough Elixir
- Karvol Decongestant Capsules
- Vicks Nyquil Cold & Flu
- Boots Children's 3 Months Plus Simple Cough Linctus
- Higher Nature Echinacea Cold & Flu Relief
- Influenza Flu